Alert archive / Wisconsin / Small Craft Advisories in 2017
Small Craft Advisory 20, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 25, 2017, 9:09 PM CST. It took effect at Feb 26, 2017, 3:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2017, 9:09 PM CST (03:09 UTC)
- In effect from
- Feb 26, 2017, 3:00 AM CST
- Expired
- Feb 26, 2017, 9:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
340 WHUS73 KMKX 260309 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CST SAT FEB 25 2017 ...STRONG SOUTHWEST WINDS DEVELOPING ON SUNDAY... .STRONG SOUTHWEST WINDS WILL DEVELOP ON SUNDAY. GALE FORCE GUSTS ARE EXPECTED MAINLY SOUTH OF NORTH POINT LIGHT DURING THE DAYLIGHT HOURS. A GALE WARNING IS IN EFFECT FROM NORTH POINT LIGHT TO WINTHROP HARBOR ILLINOIS. FARTHER NORTH...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR THE NEARSHORE WATERS FOR ALL AREAS NORTH OF NORTH POINT LIGHT. LMZ645-646-261115- /O.EXP.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ /O.CON.KMKX.GL.W.0005.170226T1400Z-170227T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 909 PM CST SAT FEB 25 2017 ...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM CST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS: SOUTHWEST AT 20 TO 25 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS DURING THE DAYLIGHT HOURS. * WAVES: BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-261115- /O.EXP.KMKX.SC.Y.0019.000000T0000Z-170226T0300Z/ /O.NEW.KMKX.SC.Y.0020.170226T0900Z-170227T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 909 PM CST SAT FEB 25 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 PM CST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS DURING THE DAYLIGHT HOURS. * WAVES: BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SPM WWW.WEATHER.GOV/MKX
4 follow-up statements
184 WHUS73 KMKX 260850 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 250 AM CST SUN FEB 26 2017 ...STRONG SOUTHWEST WINDS TODAY... .STRONG SOUTHWEST WINDS WILL DEVELOP QUICKLY THIS MORNING. GALE FORCE GUSTS ARE EXPECTED MAINLY SOUTH OF NORTH POINT LIGHTHOUSE DURING THE DAYLIGHT HOURS. A GALE WARNING IS IN EFFECT FROM NORTH POINT LIGHT TO WINTHROP HARBOR ILLINOIS. FARTHER NORTH...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS FOR ALL AREAS NORTH OF NORTH POINT LIGHT. LMZ645-646-261700- /O.EXT.KMKX.GL.W.0005.170226T1500Z-170227T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 250 AM CST SUN FEB 26 2017 ...GALE WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * WINDS: SOUTHWEST GALES TO 35 KNOTS BY MID MORNING. WINDS DIMINISHING THIS AFTERNOON. * WAVES: BUILDING TO 3 TO 5 FEET BY LATE MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-261700- /O.CON.KMKX.SC.Y.0020.170226T0900Z-170227T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 250 AM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS DURING THE DAYLIGHT HOURS. * WAVES: BUILDING TO 3 TO 5 FEET BY LATE SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
537 WHUS73 KMKX 261522 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 922 AM CST SUN FEB 26 2017 ...STRONG SOUTHWEST WINDS TODAY... .STRONG SOUTHWEST WINDS AHEAD OF A TROUGH OF LOW PRESSURE IS EXPECTED TO BRING GALE FORCE GUSTS MAINLY SOUTH OF NORTH POINT LIGHTHOUSE. AS THE TROUGH MOVES THROUGH THIS EVENING WINS WILL DIMINISH. LMZ645-646-262330- /O.CON.KMKX.GL.W.0005.000000T0000Z-170227T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 922 AM CST SUN FEB 26 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS: SOUTHWEST GALE GUSTS TO 35 KNOTS. WINDS DIMINISHING TOWARD EVENING. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ643-644-262330- /O.CON.KMKX.SC.Y.0020.000000T0000Z-170227T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 922 AM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTHWEST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS DURING. WINDS DIMINISHING THIS EVENING. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
591 WHUS73 KMKX 262132 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 PM CST SUN FEB 26 2017 ...GUSTY WINDS DIMINISHING THROUGH EVENING... .THE GUSTY SOUTHWESTERLY WINDS WILL GRADUALLY DIMINISH THROUGH THE EVENING HOURS AS HIGH PRESSURE SPREADS INTO THE REGION. THE GALE WARNING WAS DOWNGRADED TO A SMALL CRAFT ADVISORY. LMZ645-646-270300- /O.CAN.KMKX.GL.W.0005.000000T0000Z-170227T0000Z/ /O.EXA.KMKX.SC.Y.0020.000000T0000Z-170227T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 PM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTHWEST 15 TO 25 KNOTS...DIMINISHING THIS EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-644-270300- /O.CON.KMKX.SC.Y.0020.000000T0000Z-170227T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 332 PM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS: SOUTHWEST 15 TO 25 KNOTS... DIMINISHING THIS EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
941 WHUS73 KMKX 270252 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 852 PM CST SUN FEB 26 2017 ...WINDS AND WAVES HAVE SUBSIDED THIS EVENING... .WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA...THEREFORE THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM CST. LMZ645-646-270400- /O.EXP.KMKX.SC.Y.0020.000000T0000Z-170227T0300Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 852 PM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. WINDS AND HAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ LMZ643-644-270400- /O.EXP.KMKX.SC.Y.0020.000000T0000Z-170227T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- 852 PM CST SUN FEB 26 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING. WINDS AND HAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ SPM WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 25, 6:56 PM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 25, 6:56 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
656 PM CST Sat Feb 25 2017
.UPDATE...
1000-500 mb thermal trough axis was located just to our west this
evening per thickness analysis. This trough will be located
overhead early tonight, coincident with surface ridging
protruding north from the southern Mississippi valley into the
western Great Lakes. Any temperature falls will occur early this
evening, with radiational cooling and only some scattered high
cloud cover.
Upstream clouds over Minnesota and Iowa are associated with an
area of focused mid-level warm advection, which is occuring ahead
of a shortwave trough over the northern Great Plains. These
clouds will overspread southern Wisconsin later tonight, with
steady or rising temperatures after midnight.
Forecast model soundings do show some saturation late tonight
within a 3 kft thick snow crystal growth layer from roughly 800 to
700 mb, with meso model composite reflectivity products picking
up on this with some light returns. However, atmospheric profiles
are very dry below 850 mb, so would expect this precipitation to
largely evaporate aloft. Will keep an eye on upstream obs this
evening to watch for any ground truth. At best, we could see some
flurries late tonight into Sunday morning.
Weak low pressure passes through the northern Great Lakes on
Sunday, as high pressure drifts off to our east. While
precipitation with this system should be confined to northern and
central Wisconsin, winds will increase owing to a 40 knot low-
level jet pointing into southern Wisconsin. Forecast soundings
advertise mixing up to around 925 mb (and even higher on the
GFS), suggesting wind gusts to around 30 knots are possible over
land areas during the daylight hours. These winds will be even
stronger over the nearshore waters, and will further assess this
with the marine update later this evening.
The 00Z TAF update is included below.
&&
.PREV DISCUSSION... /Issued 540 PM CST Sat Feb 25 2017/
UPDATE...
UPDATED FOR 00Z TAFS.
AVIATION/00Z TAFS/...
VFR through the TAF period. High clouds will increase this
evening, with mid-level clouds spreading in from west to east
tonight. Look for gusty southwest winds during the daylight hours
on Sunday.
PREV DISCUSSION... /Issued 307 PM CST Sat Feb 25 2017/
SHORT TERM...
TONIGHT AND SUNDAY... Forecast confidence is high.
Look for clear skies early this evening. Then mid level clouds
associated with warm air advection will slide into southern WI by
midnight. Temps will fall quickly during the evening, and then rise
a couple degrees by morning.
The nose of the low level jet will slide through southeast WI Sunday
morning, just ahead of a weak mid level shortwave trough. This could
be enough forcing for a few flurries/sprinkles toward central WI,
but northern WI will have the better chance of light snow. There
is quite dry air near the surface which will keep any precip
aloft from making it to the ground in southern WI. Max temps
Sunday will be in the lower 40s on gusty southwest winds.
SUNDAY NIGHT AND MONDAY...Forecast Confidence...High
Breezy southwest winds will push milder air back into southern
Wisconsin, with above normal temps likely.
Partly sunny skies are then expected Monday with high pressure
over the Great lakes Region. However lower level RH increases and
some stratocumulus could spread into the southeast late. Milder
temps will remain in the area, with highs running about 10 degrees
above normal for late February.
LONG TERM...
MONDAY NIGHT THROUGH WEDNESDAY...Forecast Confidence...Medium
Models in decent agreement showing two weak mid level shortwaves
in the southwest flow Monday night and Tuesday, as one Jet max
pushes across the Great lakes, while a second one is associated
with the advancing mid/upper trough that reaches the mid and upper
Mississippi Valley.
Weak low pressure passes across southern Wisconsin Tuesday into
Tuesday night. Should see some precip arrive by later Monday night
ahead of the low. With a non-diurnal temperature trend with rising
temperatures, the precipitation should be mainly rain as it
arrives. Any mixed precip that does form is expected to
transition to all rain by mid- morning on Tuesday as temperatures
continue to warm.
Models are showing a secondary main surface low to move in behind
the first departing low. As temps cool behind the first system,
this second low could bring a little snow Wednesday. There is less
confidence in this setup than with the first low due to model
differences with placement, timing and strength of the second
low. Models show this low strengthening, with the GFS a little
quicker with the cyclogenesis
THURSDAY THROUGH SATURDAY...Forecast Confidence...Medium
Could see a little snow Thursday as a weak shortwave and
associated surface trough moves through. Low and mid levels are
cold, so any precipitation would be light snow.
Decent agreement among models for Friday, showing high pressure
and cold temps. Temperatures will moderate again Saturday as the
high moves off to the east.
AVIATION/00Z TAFS/...
Skies will gradually scatter out from west to east this afternoon.
Mid level clouds will then spread into southern WI late this evening
with a warm front. Look for gusty southwest winds during the
daylight hours Sunday.
MARINE...
Brisk northwest winds will diminish this evening as strong low
pressure over southeast canada moves out of the region. The small
craft advisory will continue through 9 pm this evening.
Winds will increase out of the southwest Sunday morning. Gale force
gusts are expected for at least south of the North Point Light
during the daylight hours on Sunday. Expect gusty winds north of
there, but less confident on reaching gales. A small craft advisory
will be issued once the current one expires.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory until 9 PM CST this evening for LMZ643>646.
Gale Warning from 8 AM to 6 PM CST Sunday for LMZ645-646.
&&
UPDATE...SPM
TONIGHT/Sunday AND AVIATION/MARINE...MRC
Sunday NIGHT THROUGH Saturday...SPMHazardous weather outlook, Feb 25, 3:25 PM CST, 5 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 325 PM CST Sat Feb 25 2017 WIZ046-047-051-052-056>060-062>072-262130- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 325 PM CST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight Some area rivers will continue to slowly rise, while others were beginning to crest. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A mix of rain and snow will change to snow later Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-262130- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 325 PM CST Sat Feb 25 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight A Small Craft Advisory remains in effect into this evening for brisk northwest winds. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Gale Warning is in effect south of Milwaukee lighthouse Sunday, with small craft advisories needed to the north, due to strong southwest winds associated with low pressure moving across Lake Superior. Hentz www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.